Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 125, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 29, 2017, 5:23 PM CDT for 5 counties in Arkansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2017, 5:23 PM CDT (22:23 UTC)
- Expired
- Apr 29, 2017, 6:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Columbia County, AR, Hempstead County, AR, Lafayette County, AR, Nevada County, AR, Union County, AR
The radar
The Shreveport radar (KSHV), 118 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 10.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1913 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 5:17 PM CDT, 6 minutes earlier.
Area forecast discussion, Apr 29, 5:17 PM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
517 PM CDT Sat Apr 29 2017
.DISCUSSION...
Updated the forecast to include the tornado watch number 175 for
parts of Northeast Texas. /06/
&&
.PREV DISCUSSION... /issued 436 PM CDT Sat Apr 29 2017/
DISCUSSION...
Water vapor imagery shows a shortwave disturbance lifting across
north central Louisiana this afternoon, producing a cluster of
thunderstorms that is relatively slow moving. These thunderstorms
are putting down heavy rain, hail, and strong and gusty winds.
This is all elevated instability, as the cap that was on the 12z
sounding is still apparent on the special 20z sounding. At this
point in time, SPC is not anticipating issuing a warning for this
disturbance, but that could change.
Meanwhile, the cold front continues to push across Texas this
afternoon, and is to the Metroplex area at this time. Discrete
thunderstorms are developing out ahead of the cold front. A line
will eventually form and move across the region later this evening
and during the overnight hours. In the meantime, believe we could
see a watch for the discrete storms out ahead of the front in East
Texas later this afternoon or evening. Our entire region remains
under an Enhanced Risk of severe thunderstorms through tonight.
The primary threats will continue to be large hail, damaging
winds, and isolated tornados.
This cold front will move through our area tonight, and quickly
exit during the day on Sunday. Temperatures tomorrow will likely
be 10 to 20 degrees cooler than those of today, as much cooler and
drier air filters in the region. Temperatures will warm back up
for the first part of the work week though, as southerly flow
returns to the region.
Another cold front and associated upper level low will approach
the region for Wednesday and Thursday, bring another round of
showers and thunderstorms to the region. At this point in time,
Wednesday looks like it will be the wetter day, but models are
hinting at the potential for wrap around showers continuing
through the day on Thursday, especially for our northern areas.
Daytime temperatures will likely fall into the back into the lower
70s by Thursday, with just a minor warming trend developing for
Friday and Saturday. Palmer
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 61 70 50 80 / 100 40 0 0
MLU 67 74 51 79 / 100 100 10 0
DEQ 56 66 42 75 / 100 20 10 0
TXK 58 67 47 75 / 100 30 0 0
ELD 62 71 47 77 / 100 70 10 0
TYR 54 68 47 79 / 100 20 0 0
GGG 57 67 47 79 / 100 20 0 0
LFK 60 71 48 83 / 100 30 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 7 AM CDT Sunday for ARZ070>073.
Flash Flood Watch through Sunday morning for ARZ050-051-059>061.
LA...Lake Wind Advisory until 7 AM CDT Sunday for LAZ001>006-010>014-
017>022.
OK...Flash Flood Watch through Sunday morning for OKZ077.
TX...Lake Wind Advisory until 7 AM CDT Sunday for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
06/07/28Hazardous weather outlook, Apr 29, 4:51 PM CDT, 32 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 451 PM CDT Sat Apr 29 2017 ARZ050-051-059>061-OKZ077-301200- Sevier-Howard-Little River-Hempstead-Nevada-McCurtain- 451 PM CDT Sat Apr 29 2017 This Hazardous Weather Outlook is for portions of southwest Arkansas and southeast Oklahoma. .DAY ONE...Tonight... Scattered showers and thunderstorms continue across southern Arkansas this afternoon, with additional thunderstorms moving into the southeast Oklahoma and southwest Arkansas this evening, ahead of a slow moving cold front. Therefore, there could be a period of slow moving thunderstorms containing heavy rain that may cause flash flooding across the area this evening, before these storms consolidate into a line of strong to severe thunderstorms and quickly advance east by tonight. Widespread rainfall amounts of two to four inches, with isolated higher amounts in excess of five inches, will be possible this afternoon through tonight. In addition to the heavy rain and flash flood threat, damaging winds, isolated tornadoes, and large hail will be possible this evening, with these threats diminishing from west to east late. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Showers and thunderstorms will increase once again Wednesday ahead of a cold front and associated upper level disturbance. However, the threat for severe thunderstorms appear low at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, spotter networks, and amateur radio operators, will be needed late this afternoon through tonight. ARZ070>073-LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126- 136>138-149>153-165>167-301200- Miller-Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne- Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine- Natchitoches-Winn-Grant-Caldwell-La Salle-Bowie-Franklin-Titus- Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee- Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- 451 PM CDT Sat Apr 29 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Tonight... Scattered showers and thunderstorms continue to lift across northern Louisiana and southern Arkansas this afternoon. These storms are capable of producing large hail, damaging winds, and brief isolated tornadoes. Meanwhile...discrete thunderstorms are developing in central and northeast Texas this afternoon, ahead of a slow moving cold front. These storms will intensify as they shift east across the region tonight. Some of these storms may become severe, with damaging winds, isolated tornadoes, large hail, and locally heavy rainfall possible. The severe weather threat will gradually diminish from west to east across East Texas late tonight as these storms move into Southwest Arkansas and North Louisiana. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Strong to possibly severe thunderstorms will be exiting the eastern sections of north central Louisiana around daybreak Sunday with the passage of a cold front. The threat for heavy rainfall will persist through mid morning though, before rain rates taper as drier air spills eastward. Look for the showers and embedded thunderstorms to diminish from west to east through mid afternoon Sunday. Showers and thunderstorms will increase once again Wednesday ahead of a cold front and associated upper level disturbance. Depending on the extent of surface heating and resultant instability, there is a potential for at least isolated severe thunderstorms across the region Wednesday, before cooler and drier air filters southeast behind the cold frontal passage Wednesday night. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, spotter networks, and amateur radio operators, will be needed tonight. Palmer
In the hours before
Special weather statement, Apr 29, 4:13 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Shreveport LA
413 PM CDT SAT APR 29 2017
ARZ073-LAZ006-014-292200-
Union AR-Ouachita LA-Union LA-
413 PM CDT SAT APR 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION COUNTY...
EASTERN UNION AND CENTRAL OUACHITA PARISHES UNTIL 500 PM CDT...
At 412 PM CDT, Doppler radar was tracking a strong thunderstorm near
Claiborne, moving northeast at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Monroe, Claiborne, West Monroe, Huttig, Brownsville-Bawcom,
Brownsville-Bawcomville, Swartz, Farmerville, Richwood, Sterlington,
Strong, Lapile, Marion, Felsenthal, Downsville, Drew, Oakland, Haile,
Folksville and Rocky Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3235 9213 3254 9241 3314 9242 3313 9211
3311 9214 3307 9213 3301 9207 3296 9208
3292 9207 3287 9208 3284 9206 3276 9206
3274 9205 3273 9207 3269 9205 3270 9203
3271 9204 3271 9197 3266 9194
TIME...MOT...LOC 2112Z 205DEG 42KT 3261 9218
05Local storm report, Apr 29, 4:17 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
417 PM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM TSTM WND DMG 1 NW NATCHITOCHES 31.77N 93.11W
04/29/2017 NATCHITOCHES LA EMERGENCY MNGR
TREES DOWN.
&&Special weather statement, Apr 29, 4:39 PM CDT, 44 minutes before
Special Weather Statement National Weather Service Shreveport LA 439 PM CDT SAT APR 29 2017 ARZ071>073-LAZ002>004-292230- Union AR-Lafayette AR-Columbia AR-Bossier LA-Claiborne LA-Webster LA- 439 PM CDT SAT APR 29 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAFAYETTE... SOUTHWESTERN UNION AND SOUTHERN COLUMBIA COUNTIES...NORTHWESTERN WEBSTER...NORTHWESTERN CLAIBORNE AND NORTHEASTERN BOSSIER PARISHES UNTIL 530 PM CDT... At 439 PM CDT, Doppler radar was tracking a strong thunderstorm near Sarepta, or near Springhill, moving northeast at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Magnolia, Springhill, Homer, Stamps, Haynesville, Cullen, Sarepta, Taylor, Emerson, Shongaloo, Bussey, Smithland, Atlanta, Macedonia, Welcome, Calhoun, Evergreen, Lerch, Leton and State Line. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3269 9304 3295 9370 3334 9349 3311 9281 TIME...MOT...LOC 2139Z 213DEG 22KT 3293 9341 05
Local storm report, Apr 29, 5:16 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
516 PM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM TSTM WND DMG 8 ESE BROADDUS 31.27N 94.14W
04/29/2017 SAN AUGUSTINE TX PUBLIC
TREES AND POWER LINES DOWN.
&&
ASLocal storm report, Apr 29, 5:19 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
519 PM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG FLORIEN 31.45N 93.46W
04/29/2017 SABINE LA PUBLIC
TREES AND POWER LINES DOWN COUNTY WIDE.
SMALL HAIL.
&&
ASSpecial weather statement, Apr 29, 5:20 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Shreveport LA
520 PM CDT SAT APR 29 2017
ARZ073-LAZ006-292300-
Union AR-Union LA-
520 PM CDT SAT APR 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION COUNTY IN
SOUTH CENTRAL ARKANSAS AND NORTHEASTERN UNION PARISHES UNTIL 600 PM
CDT...
At 519 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Huttig, moving northeast at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Huttig, Farmerville, Marion, Felsenthal, Rocky Branch, Cecil,
Spencer, Haile, Linville and Litroe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3266 9217 3283 9245 3321 9218 3316 9217
3317 9215 3316 9211 3312 9212 3311 9214
3307 9213 3307 9211 3303 9211 3303 9209
3301 9207 3297 9208 3292 9207 3287 9208
3284 9206 3276 9206 3274 9205
TIME...MOT...LOC 2219Z 215DEG 32KT 3286 9218
05The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 9:42 AM CDT | Special Weather Statement | SHV | San Augustine | 48 min |
| Apr 29, 10:33 AM CDT | Special Weather Statement | SHV | Sabine, San Augustine, Shelby | 57 min |
| Apr 29, 10:49 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Sabine, San Augustine, Shelby | 29 min |
| Apr 29, 11:22 AM CDT | Special Weather Statement | SHV | San Augustine, Shelby | 38 min |
| Apr 29, 12:08 PM CDT | Special Weather Statement | SHV | Sabine | 52 min |
| Apr 29, 1:05 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 40 min |
| Apr 29, 2:37 PM CDT | Areal Flood Advisory | SHV | Sabine | 3 hr |
| Apr 29, 12:04 PM CDT | Special Weather Statement | SHV | Natchitoches, Red River | 41 min |
| Apr 29, 1:31 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Red River, Sabine | 44 min |
| Apr 29, 1:51 PM CDT | Tornado Warning | SHV | Natchitoches, Sabine | 39 min |
| Apr 29, 2:13 PM CDT | Tornado Warning | SHV | Natchitoches, Red River, Sabine, Winn | 47 min |
| Apr 29, 2:23 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Grant, Natchitoches, Red River, Sabine, Winn | 52 min |
| Apr 29, 2:53 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, De Soto, Natchitoches, Red River, Sabine, Winn | 37 min |
| Apr 29, 3:02 PM CDT | Tornado Warning | SHV | Bienville, Jackson, Natchitoches, Winn | 30 min |
| Apr 29, 3:05 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Lincoln, Natchitoches, Ouachita, Winn | 55 min |
| Apr 29, 3:10 PM CDT | Tornado Warning | SHV | Bienville, Jackson, Lincoln, Winn | 50 min |
| Apr 29, 3:26 PM CDT | Special Weather Statement | SHV | Red River | 49 min |
| Apr 29, 3:41 PM CDT | Special Weather Statement | SHV | Bossier, Webster | 49 min |
| Apr 29, 3:48 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Webster | 57 min |
| Apr 29, 4:13 PM CDT | Special Weather Statement | SHV | Ouachita, Union | 47 min |
| Apr 29, 4:39 PM CDT | Special Weather Statement | SHV | Claiborne | 51 min |
| Apr 29, 5:20 PM CDT | Special Weather Statement | SHV | Union | 40 min |
| Apr 29, 5:53 PM CDT | Special Weather Statement | SHV | Union | 22 min |
| Apr 29, 5:59 PM CDT | Severe Thunderstorm Warning | SHV | Union | 16 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.